MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK LINK ASSEMBLY SZ 6-7 FEMORAL; PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. LEGION HK LINK ASSEMBLY SZ 6-7 FEMORAL; PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71421632
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to a legion-hk femur-/tibia-k-tep inserted from implantation in 2015 dislocated/luxation due to a connector fracture.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to a connector fracture.The associated complaint devices, used in treatment, were returned and evaluated.A lab analysis conducted during this investigation indicated that the sleeve and hinge are fractured.Deformation of the polyethylene tibial insert, sleeve and hyperextension stop were observed.Wear is noted on the rod, tibial insert, and hinge.There were also signs of scratching on the hinge and bushing.A medical analysis noted that the provided images confirm the breakage but not the reason for the broken component.The information on the implantation/revision reports, bone quality or fall history were not provided.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.A review of the manufacturing records for the link assembly and the hinge did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to traumatic injury, size of device or user/procedural variance.

Brand Name
LEGION HK LINK ASSEMBLY SZ 6-7 FEMORAL
Common Device Name
PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9419428
Report Number1020279-2019-04296
Device Sequence Number2491363
Product Code JWH
UDI-Device Identifier00885556614655
UDI-Public00885556614655
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421632
Device Catalogue Number71421632
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421377/LGN HK FEM ASSEMBLY SZ 7 LT/14EAF011A; 71421648/LGN HK HYPEREXT STOP W/AX PLUG; 71421687/LEGION HINGE 13MM BOLT/12LT002M; 71421938/LGN HK AXLE SZ 7 FEMUR; 71423365/LEGION HK GD MOTION ISRT 13MM SZ 6-7 LT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight100